MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device consisting of one 0.021" guidewire was returned for evaluation.The guidewire was decontaminated.No other accessory components were returned with the guidewire.After decontamination, the device was subjected to visual analysis.The distal flexible tip of the guide wire showed a presence of a small bend and unraveling of the guidewire.The unraveled portion of the guidewire measured 1.756" from the distal tip nitinol core without straightening the unraveled coils.The flexible tip of the guidewire was examined further under microscopy.The unraveled coils of the guidewire had formed a knot.The distal tip of the unraveled coils was blunt and did not indicate that a tensile fracture had occurred.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that the wire unraveled during insertion into the needle.The patient is stable and the procedure outcome was successful.
 
Additional Manufacturer Narrative
This report is being submitted to provide the completed investigation.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key6798690
Report Number1118880-2017-00067
Device Sequence Number13666741
Product Code DYB
UDI-Device Identifier00389701010786
UDI-Public00389701010786
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberN/A
Device Catalogue Number70-6160
Device Lot NumberVD22
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/21/2017
Supplement Date Received by Manufacturer09/14/2017
Initial Report FDA Received Date08/16/2017
Supplement Report FDA Received Date10/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1